Alert archive / North Carolina / Tornado Warnings in 2018
Tornado Warning 18, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Sep 16, 2018, 6:07 PM EDT for 4 counties in North Carolina. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 16, 2018, 6:07 PM EDT (22:07 UTC)
- Expired
- Sep 16, 2018, 6:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Franklin County, NC, Granville County, NC, Vance County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 81 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 16, 6:30 PM EDT | TORNADO | 2 Sw Middleburg, NC | TRAINED SPOTTER SAW A RAIN WRAPPED TORNADO ON THE GROUND NEAR EXIT 215 ON I-85. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
890
WFUS52 KRAH 162207
TORRAH
NCC069-077-181-185-162245-
/O.NEW.KRAH.TO.W.0018.180916T2207Z-180916T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
607 PM EDT SUN SEP 16 2018
The National Weather Service in Raleigh has issued a
* Tornado Warning for...
Vance County in central North Carolina...
Southwestern Warren County in central North Carolina...
Northeastern Granville County in central North Carolina...
North central Franklin County in central North Carolina...
* Until 645 PM EDT
* At 607 PM EDT, a severe thunderstorm capable of producing a tornado
was located 7 miles southeast of Henderson, moving northwest at 35
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Henderson, Stovall, Middleburg, Gillburg, Steele Creek Marina &
Campground, Kerr Lake, South Henderson, Dabney, Satterwhite Point
Marina and Tungsten.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3628 7819 3620 7833 3651 7875 3654 7869
3654 7836
TIME...MOT...LOC 2207Z 141DEG 30KT 3627 7829
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
774 follow-up statements
847
WWUS52 KRAH 162214
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
614 PM EDT SUN SEP 16 2018
NCC069-185-162224-
/O.CAN.KRAH.TO.W.0018.000000T0000Z-180916T2245Z/
Warren NC-Franklin NC-
614 PM EDT SUN SEP 16 2018
...THE TORNADO WARNING FOR SOUTHWESTERN WARREN AND NORTH CENTRAL
FRANKLIN COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of Franklin and Warren Counties. Therefore, the warning has been
cancelled.
LAT...LON 3646 7831 3632 7828 3630 7828 3626 7831
3625 7836 3634 7851 3651 7875 3654 7869
3654 7836
TIME...MOT...LOC 2214Z 139DEG 27KT 3630 7833
$$
NCC077-181-162245-
/O.CON.KRAH.TO.W.0018.000000T0000Z-180916T2245Z/
Vance NC-Granville NC-
614 PM EDT SUN SEP 16 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR VANCE AND
NORTHEASTERN GRANVILLE COUNTIES...
At 614 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Henderson, moving northwest at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Henderson, Stovall, Middleburg, Dabney, Satterwhite Point Marina,
Tungsten, Gillburg, John H Kerr Reservoir, Steele Creek Marina &
Campground and Bullocksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3646 7831 3632 7828 3630 7828 3626 7831
3625 7836 3634 7851 3651 7875 3654 7869
3654 7836
TIME...MOT...LOC 2214Z 139DEG 27KT 3630 7833
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
77249
WWUS52 KRAH 162218
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
618 PM EDT SUN SEP 16 2018
NCC077-181-162245-
/O.CON.KRAH.TO.W.0018.000000T0000Z-180916T2245Z/
Vance NC-Granville NC-
618 PM EDT SUN SEP 16 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR CENTRAL
VANCE AND NORTHEASTERN GRANVILLE COUNTIES...
At 618 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Henderson, moving northwest at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Henderson, Stovall, Dabney, Tungsten, Gillburg, South Henderson and
John H Kerr Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3642 7835 3632 7828 3629 7829 3627 7837
3635 7849 3654 7869 3654 7845
TIME...MOT...LOC 2218Z 140DEG 30KT 3633 7836
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
77553
WWUS52 KRAH 162224
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
624 PM EDT SUN SEP 16 2018
NCC077-181-162245-
/O.CON.KRAH.TO.W.0018.000000T0000Z-180916T2245Z/
Vance NC-Granville NC-
624 PM EDT SUN SEP 16 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR CENTRAL
VANCE AND NORTHEASTERN GRANVILLE COUNTIES...
At 624 PM EDT, a confirmed tornado was located near Henderson, moving
northwest at 35 mph.
HAZARD...Damaging tornado.
SOURCE...Spotter confirmed tornado on I85 near Exit 211.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Henderson, Stovall, Dabney, Tungsten and John H Kerr Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3642 7835 3633 7830 3630 7831 3629 7838
3635 7849 3654 7869 3654 7845
TIME...MOT...LOC 2224Z 141DEG 30KT 3637 7840
TORNADO...OBSERVED
HAIL...0.00IN
$$
MORROW099
WWUS52 KRAH 162236
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
636 PM EDT SUN SEP 16 2018
NCC077-181-162246-
/O.EXP.KRAH.TO.W.0018.000000T0000Z-180916T2245Z/
Vance NC-Granville NC-
636 PM EDT SUN SEP 16 2018
...THE TORNADO WARNING FOR CENTRAL VANCE AND NORTHEASTERN GRANVILLE
COUNTIES WILL EXPIRE AT 645 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.
LAT...LON 3642 7835 3633 7830 3630 7831 3629 7838
3635 7849 3654 7869 3654 7845
TIME...MOT...LOC 2236Z 141DEG 30KT 3645 7848
$$
77What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Sep 16, 3:35 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Sep 16, 3:35 PM EDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 335 PM EDT Sun Sep 16 2018 .SYNOPSIS... The center of Tropical Depression Florence will move north- northwest over the Mountains of North Carolina tonight, then turn north and northeast through Lower Ohio Valley and northern Mid-Atlantic States Monday and Tuesday. Attendant trailing surface trough move cross the region on Tuesday. Much drier and warm weather will arrive as high pressure builds over North Carolina mid to late week into the weekend. && .NEAR TERM /THIS AFTERNOON THROUGH TONIGHT/... As of 335 PM Sunday... Deep SE flow (40-50+ kts at 850 mb) will continue to channel tropical moisture (2.0 to 2.5 PWATS, per satellite derived Blended Precip Water) into the area, gradually shift west and northwest into the western half of central NC. Florence had finally started to pick up some forward speed, tracking west-northwest around 10 mph. This will allow the primary heavy rain band that has been focused across the southern portions of the forecast to pivot west-northwest across the western half of the forecast area through tonight. Aided by orographic lift, widespread heavy rainfall amounts of 4 to 8 inches can be expected. The flooding threat will continue through the night. In the NE, showers will be more intermittent and likely to exhibit some diurnal enhancement/flare at times through late afternoon, as models show 500 to 1000 J/Kg developing across the eastern zones. Additional rainfall amounts of 1 to 3 inches is possible, with the lowest QPF expected across the NE. Additionally, given the slightly more robust instability and potential for some temporary breaks in cloud cover, a brief spin up of a weak meso tornado may be higher than previous days. Will not make any changes to current flood watch, which was extended last night through 12z Mon. Lows tonight 70-75. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... As of 335 PM Sunday... The coverage and intensity of rainfall over central NC will decrease Monday morning as the remnants of Florence lift north and away into the lower Ohio Valley. We will still have the potential for very heavy rain through the morning as a surface trough moves east through the region. Showers are expected to become scattered during the afternoon, with locally heavy rain still expected (more localized). Moisture will remain fairly deep over central NC, primarily over central and E sections where PW will be near 2", lower than recent values but above the climatological normal. We should see scattered showers and a few storms Monday afternoon into the evening, with the best coverage over the NW and north central sections where weak DPVA is anticipated. Models depict a surface front and mid level trough shifting east through the area Tuesday afternoon, when we'll likely see a band of scattered thunderstorms moving NW to SE (40-50 POP). POPS will become NIL (finally) after midnight Tuesday as the cold front moves to the coast. Highs general in the 80-86 range Monday, then mid to upper 80s Tuesday. Lows in the lower 70s. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... As of 305 PM Sunday... Much drier weather is expected Wednesday through Saturday. The next chance of afternoon thunderstorms has been delayed until Sunday (mainly in the NW zones). So, a much needed period to dry and clean up. High pressure will be over the region Wednesday into Friday and Saturday, then shift offshore Saturday night. Mostly clear/mostly sunny weather is expected. By Sunday, a cold front is expected to approach from the north bringing a chance of showers and thunderstorms, mainly in the afternoon. Lows in the 60s will be common through Saturday, with 65-70 Sunday. Highs generally in the 80s (82-88). && .AVIATION /18Z SUNDAY THROUGH SATURDAY/... As of 215 PM Sunday... 24 Hour TAF period: Band of heavy rain showers associated with Tropical Storm Florence will gradually pivot west-northwest through tonight. This will shift the heaviest rain and impacts from KFAY to KINT and KGSO by late afternoon and evening. Expect IFR to MVFR restrictions in these heavy rain showers. At KRDU and KRWI, the rain showers will be more intermittent, with generally VFR conditions through the afternoon, outside of the heavy rain showers. Ceilings are expected to lower LIFR to IFR overnight, with a continued good chance of showers at all taf sites. As Florence lifts off to the north, drier air aloft will advect into the area on Monday. This drier aloft, along with daytime heating should allow eastern and central TAF sites(KRWI, KFAY, and KRDU) to improve to VFR conditions during the mid to late morning hours. At KINT and KGSO, ceilings could remain MVFR until late Monday afternoon. Tempered daytime heating within the continued moist and muggy airmass will support the re-development of of scattered showers, along with thunderstorms Monday afternoon and evening. Low level wind shear has relaxed with the exception of over the far southwestern terminals of the forecast area. Winds diminish even more during the evening and turn ESE to SE as the the weakening center of the Florence remnant moves north across the area Long Term: A continued moist low-level airmass will favor areas of stratus and/or fog Monday night/Tuesday morning. A cold front moving through the area Tuesday afternoon will bring another chance of showers and storms. Dry VFR conditions will finally return on Wednesday and will remain predominately VFR through the end of the week. && .RAH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for NCZ024-025-041-042-078- 089. Flash Flood Watch through Monday morning for NCZ021>023-038>040- 073>077-083>086-088. && SYNOPSIS...Badgett/CBL NEAR TERM...CBL SHORT TERM...CBL/Badgett LONG TERM...Badgett AVIATION...CBL
Hazardous weather outlook, Sep 16, 5:16 PM EDT, 51 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 516 PM EDT Sun Sep 16 2018 NCZ021>023-038>040-073-172130- Forsyth-Guilford-Alamance-Davidson-Randolph-Chatham-Stanly- 516 PM EDT Sun Sep 16 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Rivers, creeks, and streams will continue to rise, even after the heavy rainfall ends, resulting in life threatening inland flooding, persisting through mid week. Be especially cautious at night when it is harder to recognize the dangers of flooding. Turn around don't drown. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ074>077-083>086-088-172130- Montgomery-Moore-Lee-Harnett-Anson-Richmond-Scotland-Hoke-Cumberland- 516 PM EDT Sun Sep 16 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... ...TORNADO WATCH 380 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Rivers will continue to rise, even after the heavy rainfall ends, resulting in life threatening inland flooding, especially along rivers, creeks, and streams, persisting through the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007>011-026>028-043-172130- Person-Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wilson- 516 PM EDT Sun Sep 16 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ024-025-041-042-078-172130- Orange-Durham-Wake-Johnston-Wayne- 516 PM EDT Sun Sep 16 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Rivers will continue to rise, even after the heavy rainfall ends, resulting in life threatening inland flooding, persisting through the end of the week. Be especially cautious at night when it is harder to recognize the dangers of flooding. Turn around don't drown. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ089-172130- Sampson- 516 PM EDT Sun Sep 16 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TORNADO WATCH 380 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Rivers, creeks, and streams will continue to rise, even after the heavy rainfall ends, resulting in life threatening inland flooding, persisting through the end of the week. Be especially cautious at night when it is harder to recognize the dangers of flooding. Turn around don't drown. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 16, 5:06 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Raleigh NC
506 PM EDT SUN SEP 16 2018
NCZ026-027-162145-
Nash NC-Franklin NC-
506 PM EDT SUN SEP 16 2018
...A HEAVY TROPICAL SHOWER WITH WEAK ROTATION WILL AFFECT
NORTHWESTERN NASH AND FRANKLIN COUNTIES UNTIL 545 PM EDT...
At 506 PM EDT, Doppler radar was tracking a heavy rain shower 8 miles
east of Bunn, or 8 miles west of Nashville, moving northwest at 30
mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Nashville, Louisburg, Franklinton, Spring Hope, Castalia and
Ingleside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Raleigh.
&&
LAT...LON 3626 7823 3625 7819 3601 7791 3590 7808
3611 7851 3617 7845 3616 7842 3617 7841
3623 7838 3623 7834 3627 7831
TIME...MOT...LOC 2106Z 136DEG 24KT 3597 7811
MORROWLocal storm report, Sep 16, 5:09 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
509 PM EDT SUN SEP 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HEAVY RAIN 2 S FAYETTEVILLE 35.04N 78.91W
09/16/2018 M13.39 INCH CUMBERLAND NC PUBLIC
13.39 STORM TOTAL SO FAR VIA COCORAHS
OBSERVER.
&&
SMITHSpecial weather statement, Sep 16, 5:16 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Raleigh NC
516 PM EDT SUN SEP 16 2018
NCZ085-086-162200-
Scotland NC-Hoke NC-
516 PM EDT SUN SEP 16 2018
...A TROPICAL SHOWER SHOWING SIGNS OF WEAK ROTATION WILL AFFECT
EASTERN SCOTLAND AND SOUTHWESTERN HOKE COUNTIES UNTIL 600 PM EDT...
At 515 PM EDT, Doppler radar was tracking a heavy rain shower over
Raemon, or 12 miles southeast of Laurinburg, moving north at 30 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Laurinburg, Maxton, Wagram, East Laurinburg, Bowmore and Sandhills
Game Land.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
&&
A tornado watch remains in effect until 1100 PM EDT for central North
Carolina. A tornado watch also remains in effect until 1100 PM EDT
for central North Carolina.
LAT...LON 3495 7954 3499 7928 3484 7924 3484 7935
3482 7936 3477 7933 3466 7944
TIME...MOT...LOC 2115Z 165DEG 25KT 3463 7932
MORROWSpecial weather statement, Sep 16, 5:19 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Raleigh NC
519 PM EDT SUN SEP 16 2018
NCZ038-039-073-074-083-084-162215-
Stanly NC-Richmond NC-Anson NC-Randolph NC-Davidson NC-Montgomery NC-
519 PM EDT SUN SEP 16 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
DAVIDSON...EASTERN ANSON...RICHMOND...MONTGOMERY...SOUTHWESTERN
RANDOLPH AND STANLY COUNTIES UNTIL 615 PM EDT...
At 518 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 9 miles southwest of Troy
to Hamlet to 8 miles north of Mont Clare. Movement was north at 30
mph.
Funnel clouds and enhanced wind gusts up to 50 mph will be possible
with this line of storms.
Heavy rain and flooding will be possible with these storms.
Locations impacted include...
Albemarle, Rockingham, Wadesboro, Troy, Badin Lake, Hamlet, Biscoe,
Ansonville, Plyler and Norwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Doppler radar has indicated weak rotation with these storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
&&
A tornado watch remains in effect until 1100 PM EDT for central North
Carolina. A tornado watch also remains in effect until 1100 PM EDT
for central North Carolina.
LAT...LON 3550 8027 3551 8018 3555 8021 3567 8008
3563 7994 3533 7971 3488 7961 3482 7963
3480 7969 3481 7998 3503 8011 3539 8037
TIME...MOT...LOC 2118Z 176DEG 25KT 3523 7997 3487 7972 3452 7980
77Special weather statement, Sep 16, 5:48 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Raleigh NC
548 PM EDT SUN SEP 16 2018
NCZ009-010-026-162230-
Franklin NC-Vance NC-Warren NC-
548 PM EDT SUN SEP 16 2018
...A HEAVY RAIN SHOWER SHOWING SIGNS OF ROTATION WILL AFFECT
VANCE...SOUTHWESTERN WARREN AND NORTH CENTRAL FRANKLIN COUNTIES
UNTIL 630 PM EDT...
At 547 PM EDT, Doppler radar was tracking a heavy rain shower near
Louisburg, moving northwest at 25 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Henderson, Kittrell, Middleburg, Dabney, Ingleside, Satterwhite Point
Marina, Gillburg, Steele Creek Marina & Campground, South Henderson
and John H Kerr Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
&&
LAT...LON 3654 7844 3616 7813 3610 7819 3625 7851
3648 7851
TIME...MOT...LOC 2147Z 133DEG 24KT 3617 7822
MORROWSpecial weather statement, Sep 16, 6:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
607 PM EDT SUN SEP 16 2018
NCZ085-086-162230-
Scotland NC-Hoke NC-
607 PM EDT SUN SEP 16 2018
...A HEAVY RAIN SHOWER SHOWING SIGNS OF ROTATION WILL MOVE INTO AND
AFFECT CENTRAL SCOTLAND AND SOUTH CENTRAL HOKE COUNTIES UNTIL 630 PM
EDT. IF THIS STORM CONTINUES TO STRENGTHEN A TORNADO WARNING MAY BE
REQUIRED...
At 606 PM EDT, Doppler radar was tracking a heavy rain shower over
Rowland, or 9 miles north of Dillon, moving north at 45 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Laurinburg, Maxton, Wagram, East Laurinburg and Laurel Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
&&
A tornado watch remains in effect until 1100 PM EDT for central North
Carolina. A tornado watch also remains in effect until 1100 PM EDT
for central North Carolina.
LAT...LON 3468 7952 3487 7961 3489 7958 3491 7927
3484 7926 3483 7935 3482 7936 3477 7933
3464 7945 3463 7947
TIME...MOT...LOC 2206Z 169DEG 41KT 3456 7933
MORROWThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 3:40 AM EDT | Flash Flood Warning | RAH | Sampson | 6 hr |
| Sep 16, 8:13 AM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Davidson, Durham, Forsyth, Granville and 9 more | 6 hr |
| Sep 16, 8:25 AM EDT | Special Weather Statement | RAH | Wayne | 50 min |
| Sep 16, 9:51 AM EDT | Areal Flood Advisory | RAH | Edgecombe, Franklin, Granville, Halifax, Nash, Person and 2 more | 3 hr |
| Sep 16, 10:16 AM EDT | Special Weather Statement | RAH | Bladen | 44 min |
| Sep 16, 10:23 AM EDT | Special Weather Statement | RAH | Cumberland | 37 min |
| Sep 16, 10:57 AM EDT | Special Weather Statement | RAH | Halifax | 33 min |
| Sep 16, 11:09 AM EDT | Special Weather Statement | RAH | Sampson | 36 min |
| Sep 16, 11:50 AM EDT | Special Weather Statement | RAH | Cumberland | 25 min |
| Sep 16, 12:13 PM EDT | Special Weather Statement | RAH | Cumberland | 32 min |
| Sep 16, 12:22 PM EDT | Special Weather Statement | RAH | Lee | 23 min |
| Sep 16, 12:41 PM EDT | Special Weather Statement | RAH | Scotland | 34 min |
| Sep 16, 12:46 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Franklin, Granville, Halifax, Nash, Person and 2 more | 59 min |
| Sep 16, 1:08 PM EDT | Special Weather Statement | RAH | Scotland | 22 min |
| Sep 16, 1:20 PM EDT | Special Weather Statement | RAH | Scotland | 25 min |
| Sep 16, 1:29 PM EDT | Special Weather Statement | RAH | Richmond | 31 min |
| Sep 16, 1:33 PM EDT | Areal Flood Advisory | RAH | Chatham, Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Sep 16, 1:50 PM EDT | Special Weather Statement | RAH | Hoke | 25 min |
| Sep 16, 1:52 PM EDT | Areal Flood Warning | RAH | Johnston, Wayne | 28 hr |
| Sep 16, 1:57 PM EDT | Special Weather Statement | RAH | Cumberland | 33 min |
| Sep 16, 2:09 PM EDT | Special Weather Statement | RAH | Hoke | 36 min |
| Sep 16, 2:13 PM EDT | Flash Flood Warning | RAH | Anson, Cumberland, Harnett, Hoke, Lee, Montgomery and 5 more | 22 hr |
| Sep 16, 2:20 PM EDT | Special Weather Statement | RAH | Richmond | 25 min |
| Sep 16, 2:35 PM EDT | Special Weather Statement | RAH | Hoke | 25 min |
| Sep 16, 2:39 PM EDT | Special Weather Statement | RAH | Cumberland | 36 min |
| Sep 16, 2:45 PM EDT | Special Weather Statement | RAH | Scotland | 45 min |
| Sep 16, 2:57 PM EDT | Special Weather Statement | RAH | Moore | 33 min |
| Sep 16, 3:17 PM EDT | Special Weather Statement | RAH | Scotland | 28 min |
| Sep 16, 3:22 PM EDT | Tornado Warning | RAH | Scotland | 38 min |
| Sep 16, 3:47 PM EDT | Special Weather Statement | RAH | Moore | 28 min |
| Sep 16, 3:55 PM EDT | Special Weather Statement | RAH | Sampson | 35 min |
| Sep 16, 3:58 PM EDT | Tornado Warning | RAH | Scotland | 29 min |
| Sep 16, 4:22 PM EDT | Flash Flood Warning | RAH | Alamance, Chatham, Davidson, Forsyth, Guilford, Harnett and 3 more | 20 hr |
| Sep 16, 4:29 PM EDT | Special Weather Statement | RAH | Richmond | 46 min |
| Sep 16, 4:32 PM EDT | Special Weather Statement | RAH | Chatham | 28 min |
| Sep 16, 4:35 PM EDT | Special Weather Statement | RAH | Nash | 25 min |
| Sep 16, 4:37 PM EDT | Special Weather Statement | RAH | Scotland | 38 min |
| Sep 16, 4:38 PM EDT | Special Weather Statement | RAH | Harnett | 37 min |
| Sep 16, 4:45 PM EDT | River Flood Warning | RAH | Chatham, Lee | 5 days |
| Sep 16, 4:51 PM EDT | Special Weather Statement | RAH | Chatham | 24 min |
| Sep 16, 5:04 PM EDT | Special Weather Statement | RAH | Johnston | 26 min |
| Sep 16, 5:06 PM EDT | Special Weather Statement | RAH | Franklin, Nash | 39 min |
| Sep 16, 5:16 PM EDT | Special Weather Statement | RAH | Scotland | 44 min |
| Sep 16, 5:19 PM EDT | Special Weather Statement | RAH | Montgomery, Richmond, Stanly | 56 min |
| Sep 16, 5:48 PM EDT | Special Weather Statement | RAH | Vance | 42 min |
| Sep 16, 6:07 PM EDT | Special Weather Statement | RAH | Scotland | 23 min |
| Sep 16, 6:17 PM EDT | Special Weather Statement | RAH | Franklin | 28 min |
| Sep 16, 6:19 PM EDT | Tornado Warning | RAH | Scotland | 30 min |
| Sep 16, 6:43 PM EDT | Special Weather Statement | RAH | Scotland | 32 min |
| Sep 16, 6:52 PM EDT | Special Weather Statement | RAH | Montgomery | 23 min |
| Sep 16, 7:22 PM EDT | Special Weather Statement | RAH | Moore | 23 min |
| Sep 16, 7:38 PM EDT | Special Weather Statement | RAH | Hoke | 37 min |
| Sep 16, 7:41 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Stanly | 49 min |
Nearby
Tornado Warnings in North Carolina, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.